Message Boards Message Boards

Non-specific/Broad/Generic

Side of Effects of Enlightenment

Toggle
Side of Effects of Enlightenment
Answer
6/20/11 11:28 PM
Post zem.

I'll go first: asexuality. [the following post may contain sexual content, if such things disturb you, then do not read on]

Yes it's true my libido is dropping and so is my lust. I find myself lusting less and less after women. Oddly enough, I cannot masturbate, just can't. Can't even orgasm, no pleasure associated with it either at all. It gets to a certain point and the lust just drops away and I have no desire to continue. It seems that lust is contrived (there is little physical dissapointment either) and that I have to contrive it. Same goes for other cookie-cutter emotions. And I'm not gay either because I've tried masturbating to a variety of different topics (homosexuality, transexuality) nothing. Libido is dropping.

Weird. Other than that my predominant mood is sort of one of airy-faery anxiety. There is a visible and annoying flickering that occurs around when I'm sleeping but most likely has something to do with the anti-depressants I'm on. My identity is so malleable that I realize I don't have one.

I experience fear and anxiety sort of, but I never experience sadness or anger, or I do but not in the cookie-cutter form.

What about you?

RE: Side of Effects of Enlightenment
Answer
6/21/11 6:44 AM as a reply to James Yen.
James Hao Yen:
Post zem.

I'll go first: asexuality. [the following post may contain sexual content, if such things disturb you, then do not read on]

Yes it's true my libido is dropping and so is my lust. I find myself lusting less and less after women. Oddly enough, I cannot masturbate, just can't. Can't even orgasm, no pleasure associated with it either at all. It gets to a certain point and the lust just drops away and I have no desire to continue. It seems that lust is contrived (there is little physical dissapointment either) and that I have to contrive it. Same goes for other cookie-cutter emotions. And I'm not gay either because I've tried masturbating to a variety of different topics (homosexuality, transexuality) nothing. Libido is dropping.

Weird. Other than that my predominant mood is sort of one of airy-faery anxiety. There is a visible and annoying flickering that occurs around when I'm sleeping but most likely has something to do with the anti-depressants I'm on. My identity is so malleable that I realize I don't have one.

I experience fear and anxiety sort of, but I never experience sadness or anger, or I do but not in the cookie-cutter form.

What about you?



What does post-zem mean? Are you trolling again, James? Or is this a serious inquiry? Due to your past posts inferring you think everyone here is crazy, it's hard to trust you.

RE: Side of Effects of Enlightenment
Answer
6/21/11 7:52 AM as a reply to James Yen.
I'm pretty sure your libido drop is a side effect of SSRIs. very well documented.

Also - SSRIs make practice totally different.

Be careful of calling your self 'enlightened' and then attributing everything in your life to that.

Just don't stop practicing, and find a good teacher.

RE: Side of Effects of Enlightenment
Answer
6/21/11 9:20 AM as a reply to m m a.
m m a:
I'm pretty sure your libido drop is a side effect of SSRIs. very well documented.

Also - SSRIs make practice totally different.

Be careful of calling your self 'enlightened' and then attributing everything in your life to that.

Just don't stop practicing, and find a good teacher.


How exactly do SSRIs affect practice? I'm asking because I went off mine (took a lot of work to taper) and I'm interested. Now I'm on a natural supplement, 5-HTP (the T stands for tryptophan) and I'm also wondering about that, but most people draw a blank when I mention it. It boosts serotonin in the brain, however, so there's some continuity. I'm thinking of tapering that as well. Thanks, Laurel

RE: Side of Effects of Enlightenment
Answer
6/21/11 11:32 AM as a reply to Nikolai ..
Nikolai .:
James Hao Yen:
Post zem.

I'll go first: asexuality. [the following post may contain sexual content, if such things disturb you, then do not read on]

Yes it's true my libido is dropping and so is my lust. I find myself lusting less and less after women. Oddly enough, I cannot masturbate, just can't. Can't even orgasm, no pleasure associated with it either at all. It gets to a certain point and the lust just drops away and I have no desire to continue. It seems that lust is contrived (there is little physical dissapointment either) and that I have to contrive it. Same goes for other cookie-cutter emotions. And I'm not gay either because I've tried masturbating to a variety of different topics (homosexuality, transexuality) nothing. Libido is dropping.

Weird. Other than that my predominant mood is sort of one of airy-faery anxiety. There is a visible and annoying flickering that occurs around when I'm sleeping but most likely has something to do with the anti-depressants I'm on. My identity is so malleable that I realize I don't have one.

I experience fear and anxiety sort of, but I never experience sadness or anger, or I do but not in the cookie-cutter form.

What about you?



What does post-zem mean? Are you trolling again, James? Or is this a serious inquiry? Due to your past posts inferring you think everyone here is crazy, it's hard to trust you.


I am trolling, actually this post is mainly for leisure. But don't worry I'm not here to expose everyone.

RE: Side of Effects of Enlightenment
Answer
6/21/11 11:33 AM as a reply to m m a.
m m a:
I'm pretty sure your libido drop is a side effect of SSRIs. very well documented.

Also - SSRIs make practice totally different.

Be careful of calling your self 'enlightened' and then attributing everything in your life to that.

Just don't stop practicing, and find a good teacher.



Ah yes, that is possible actually.

The problem is my libido was also dropping before I started taking any anti-depressants (which was very recently, June 9th).

Of course, it didn't drop to the extent that it is dropping now. Maybe it's just depression. Lawl.

RE: Side of Effects of Enlightenment
Answer
6/21/11 12:22 PM as a reply to James Yen.
James Hao Yen:


I am trolling, actually this post is mainly for leisure. But don't worry I'm not here to expose everyone.


Well, thanks for being honest, once again.

:-)

RE: Side of Effects of Enlightenment
Answer
6/22/11 8:22 AM as a reply to Jane Laurel Carrington.
Jane Laurel Carrington:
m m a:
I'm pretty sure your libido drop is a side effect of SSRIs. very well documented.

Also - SSRIs make practice totally different.

Be careful of calling your self 'enlightened' and then attributing everything in your life to that.

Just don't stop practicing, and find a good teacher.


How exactly do SSRIs affect practice? I'm asking because I went off mine (took a lot of work to taper) and I'm interested. Now I'm on a natural supplement, 5-HTP (the T stands for tryptophan) and I'm also wondering about that, but most people draw a blank when I mention it. It boosts serotonin in the brain, however, so there's some continuity. I'm thinking of tapering that as well. Thanks, Laurel


its obviously different for anyone and everyone - i don't have a lot of experience to draw on either. I think that except for the most severe cases, SSRIs don't do anything health-wise that a healthy life style and ESPECIALLY physical exercise cant do.

SSRIs affect practice inasmuch as they affect your brain and therefore the 5 skandas - your sense doors to reality. Hard to say how this affects meditation - but the buddha didnt use them and neither do I.

If you feel good, taper off your drugs (with your doctor's blessing, of course) and exercise and meditate. you can reprogram your brain without drugs, as im sure you already suspect.

'how SSRIs affect practice' is a question you can only answer for yourself by direct comparison.


Sorry i cant be more helpful but thats some rambling thoughts on the subject.

-max

Announcements Announcements